MAUDE Adverse Event Report: EXACTECH, INC. ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 10
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products bsc-cup pf 3 hole closed ti/ha 52mm (cat#: 382-44-52 / serial#: (b)(4)).Xonit pe liner standard (cat#: 420-36-44 / serial#: (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the (b)(6) y/o male patient had undersized, varus stem that had become loose (aseptic).Surgeon removed the stem and cup and implanted a srom stem and zb g7 dual mobility cup.Patient was last known to be in stable condition following the event.The device is not for evaluation due to facility policy.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of wear of an insufficient bond between the implant and the bone due to implanting a femoral stem that was undersized compared to the patient¿s anatomy which led to aseptic (non-infected) loosening.However, this cannot be confirmed because the component was not returned for evaluation and x-rays were not provided.The most probable root cause associated with the reported event of "loosening - femoral stem" is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 10
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11446575
Report Number1038671-2021-00099
Device Sequence Number17147379
Product Code JDI
UDI-Device Identifier10885862035301
UDI-Public10885862035301
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2017
Device Model NumberELEMENT-STEM, COLLARED W/HA, STD OFFSET, SZ 10
Device Catalogue Number164-03-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age53 YR